Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 30, 2019, 7:35 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 7:35 AM CDT (12:35 UTC)
- Expired
- Jul 30, 2019, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:09 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 30, 6:09 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Jackson MS 609 AM CDT Tue Jul 30 2019 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Showers and storms continue to increase in coverage this morning and will continue to be possible in the vicinity of most sites throughout the day. A deck of IFR CIGs has developed in the MS Delta this morning, currently impacting conditions at KGLH. Conditions will also begin to deteriorate at KGWO before the deck of CIGs begins to fall apart by 14Z. Scattered thunderstorms will continue to impact the region throughout the day and into the early evening. Sites that are impacted by these showers and storms could see reductions in visbys. Confidence is also growing that some patchy fog could develop late in the forecast period. && .DISCUSSION... Today and tonight... The weather pattern will continue to be active and wet on Tuesday as a frontal boundary remains stalled near the region, helping to initiate showers and storms throughout the day. The coverage of showers has been on the decline during the early morning hours as noted by recent radar scans. However, expect coverage to begin to increase as the morning progresses, developing along remnant outflow boundaries from last night's storms. The coverage of showers and storms will peak during the afternoon hours as moisture continues to increase in our region ahead of the slowly moving boundary that will continue to sink south into the lower Mississippi River Valley. Weak 0-6km shear and modest instability may support a few strong storms this afternoon with the best chance of this occuring along and west of the MS River, closer to the boundary, where these parameters will be the highest. CLoud cover and storms will help to keep temperatures below normal today with highs only expected to reach the mid to upper 80s. Coverage of storms will begin to wane as we lose daytime heating but a few showers could linger into the night. Mid-week through early next week (Wednesday - next Monday): Northwest flow, lingering trough axis & higher deep layer moisture will persist through the extended forecast this week. The synoptic pattern by mid-week will consist of a cold core low cutting off over the northern Gulf of Mexico. Persistent northwest flow & jet energy will build on the periphery of anomalous deepening mid-upper ridge of high pressure over the Intermountain West & Texas Panhandle. This synoptic pattern, in addition to -NAO high latitude blocking, will keep the ArkLaMiss locked in for rain & storm chances through the entire forecast period. In addition, some better lapse rates & microburst & organized strong diurnal storm potential will be possible by mid-late this week & into early weekend. However, it is difficult to pin down a better forced & more favorable time. This will have to be assessed daily. In addition, any MCS development late week-early weekend upstream in the Plains to Ozarks could be something to watch for our area. Right now, it looks as though most global consensus keeps the ArkLaMiss on the eastern periphery & less favorable. This will definitely a pattern to watch upstream convection. There will be periods of rain & storms each day through the week & weekend. As the mid-level ridge builds to near 595-596DM, increasing heat will slowly build in. As a weak frontal boundary moves in or just north of the area, rain & storms will gradually shift southward of the Highway 82 corridor by late week. Southerly return flow & moisture will lift north through the weekend & early next week, leading to increasing rain & storm coverage areawide. Overall heat stress will remain lower due to rain, storms & cloudiness, but humidity will still be higher. Heat indices will remain around the upper 90s to near 100 degrees. Highs will be near to slightly above normal through the week in the low-mid 90s & warming into the weekend. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 70 91 71 / 61 23 33 6 Meridian 85 70 93 71 / 57 15 29 7 Vicksburg 85 70 89 72 / 56 23 26 5 Hattiesburg 86 70 92 71 / 42 15 37 4 Natchez 84 71 88 71 / 63 31 47 7 Greenville 87 72 89 70 / 41 21 12 1 Greenwood 86 71 89 70 / 45 22 17 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3
Hazardous weather outlook, Jul 30, 3:36 AM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 336 AM CDT Tue Jul 30 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 310845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 336 AM CDT Tue Jul 30 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 23 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 30, 6:45 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
645 AM CDT Tue Jul 30 2019
LAZ024-026-MSZ060-301230-
Concordia-Catahoula-Adams-
645 AM CDT Tue Jul 30 2019
...AN AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
SOUTHWESTERN CONCORDIA...SOUTHWESTERN CATAHOULA PARISHES IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN ADAMS COUNTIES...
At 643 AM CDT, strong thunderstorms were clustered near Lake Ophelia
National Wildlife Refuge, or near Larto, moving southeast at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Larto, Monterey, Mayna, Acme, New Era, Black Hawk and Slocum.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3104 9165 3104 9172 3120 9170 3123 9179
3130 9191 3127 9195 3123 9192 3123 9200
3124 9201 3153 9201 3157 9175 3129 9147
3128 9150 3123 9149 3124 9156 3121 9159
3111 9163 3104 9156 3097 9166
TIME...MOT...LOC 1143Z 337DEG 9KT 3129 9193
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:31 PM CDT | Special Weather Statement | JAN | Leflore | 44 min |
| Jul 29, 8:29 PM CDT | Special Weather Statement | JAN | Holmes | 61 min |
| Jul 30, 7:51 AM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha | 84 min |
| Jul 30, 5:17 PM CDT | Special Weather Statement | JAN | Rankin | 43 min |
| Jul 29, 9:58 PM CDT | Special Weather Statement | JAN | Tensas | 32 min |
| Jul 30, 6:45 AM CDT | Special Weather Statement | JAN | Concordia | 45 min |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.